Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 64, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 16, 2006, 4:29 PM MDT for Doña Ana County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2006, 4:29 PM MDT (22:29 UTC)
- Expired
- Aug 16, 2006, 6:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 20 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 162234
FFWEPZ
NMC013-170030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
429 PM MDT WED AUG 16 2006
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN DONA ANA COUNTY IN NEW MEXICO
THIS INCLUDES THE CITIES OF...UNIVERSITY PARK...SUNLAND PARK...LAS
CRUCES...CHAPARRAL...ANTHONY
* UNTIL 630 PM MDT
* AT 419 PM MDT...FLASH FLOODING WAS REPORTED FROM THUNDERSTORMS
IN MOVING SOUTHEAST ALONG THE INTERSTATE 10 AND 25 CORRIDORS BETWEEN
LAS CRUCES AND EL PASO.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MESQUITE...VADO...UNIVERSITY PARK AND LAS CRUCES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3249 10638 3201 10639 3201 10663 3198 10666
3197 10663 3189 10664 3183 10663 3178 10653
3178 10653 3179 10716 3252 10719
$$
TRIPOLI1 follow-up statement
000
WGUS74 KEPZ 170021
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
611 PM MDT WED AUG 16 2006
NMC013-170030-
DONA ANA NM-
611 PM MDT WED AUG 16 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR
SOUTHERN DONA ANA COUNTY...
AT 603 PM MDT...A TRAINED WEATHER SPOTTER ON AFTON ROAD WEST OF
HIGHWAY 28...REPORTED THAT AN EARTHENED DAM IN A NEARBY ARROYO
HAD BEEN WASHED OUT. WATER IN THIS ARROYO WAS ESTIMATED
AT 10 FEET DEEP AND WAS GOING OVER ITS BANKS. WATER IS COMPLETELY
COVERING SECTIONS OF HIGHWAY 28 NEAR AFTON ROAD AT THIS TIME.
MORE RAIN IS EXPECTED THIS EVENING...SO STAY TUNED TO NOAA WEATHER
RADIO FOR THE LATEST UPDATES.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TURN AROUND...DONT
DROWN.
LAT...LON 3249 10638 3201 10639 3201 10663 3198 10666
3197 10663 3189 10664 3183 10663 3178 10653
3178 10653 3179 10716 3252 10719
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 2:20 PM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 16, 2:20 PM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 220 PM MDT WED AUG 16 2006 .SYNOPSIS... A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS. SCATTERED TO NUMEROUS THUNDERSTORMS AND SHOWERS WILL CONTINUE TONIGHT. HEAVY RAINFALL WITH LOCALIZED FLOODING IS LIKELY. THE MOIST UNSTABLE AIRMASS LOOKS TO PERSIST INTO THE WEEKEND...WITH MORE HEAVY RAINFALL AND FLOODING POSSIBLE. BY SUNDAY INTO MONDAY THE AIRMASS LOOKS TO BECOME DRIER AND THUNDERSTORMS LIMITED MORE TO ISOLATED COVERAGE. && .DISCUSSION... NOT MUCH TIME TO CHAT. MOIST TROPICAL AIR MASS CONTINUES OVER THE AREA FOR AREAS OF HEAVY RAIN AND FLOODING PROBLEMS. GFS AND NAM STILL IN DISAGREEMENT ON DRYING TREND. WILL STICK CLOSER TO GFS FOR NOW WHICH KEEPS THE DEEPER MOISTURE PLUME OVER THE AREA THROUGH SUNDAY. PLUME BEGINS TO MOVE WEST ON MONDAY...TO MAINLY WEST OF THE RIO GRANDE VALLEY. HIGH ALOFT MOVES OVER THE BIG BEND/WEST TEXAS AREA TO HOPEFULLY DRY MOST OF THE CWA MONDAY THROUGH WEDNESDAY. && .AVIATION...VALID 17/00Z-18/00Z SCT MVFR CIGS IN +TSRA...WITH ISOLATED IFR CIGS/VSBY. TSRA PERSISTING FOR MOST OF THE NIGHT. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 90 72 91 70 / 60 40 40 40 40 SIERRA BLANCA TX 61 79 64 83 66 / 70 40 40 40 40 LAS CRUCES 70 87 72 91 69 / 60 40 40 40 40 ALAMOGORDO 69 90 71 92 66 / 70 40 40 40 40 CLOUDCROFT 49 67 49 67 49 / 70 40 40 50 50 TRUTH OR CONSEQUENCES 69 87 69 87 66 / 50 40 40 40 40 SILVER CITY 61 80 61 81 58 / 50 40 40 40 40 DEMING 68 88 67 89 66 / 60 40 40 40 40 LORDSBURG 66 89 67 90 66 / 50 40 40 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... 17 HEFNER
Hazardous weather outlook, Aug 16, 11:20 AM MDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1120 AM MDT WED AUG 16 2006 NMZ022>025-030>032-TXZ055-056-161645- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1120 AM MDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. FLASH FLOOD WATCH IN EFFECT THROUGH EARLY THURSDAY MORNING FOR FAR WEST TEXAS...SOUTHWEST AND SOUTH CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. HEAVY RAIN WILL OCCUR WITH SOME OF THESE STORMS. THE STORMS WILL BE SLOW MOVING AND PRODUCE HEAVY RAINFALLS WITH RAIN AMOUNTS EXCEEDING 2 INCHES WITHIN 3 HOURS OVER A FEW LOCATIONS. FLOODING ALONG DRAINAGES...ARROYOS...SMALL STREAMS...LOW LYING AND POORLY DRAINED AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A DEEP LAYER OF MONSOONAL MOISTURE WILL CONTINUE OVER THE REGION THROUGH MOST OF THE WEEKEND BEFORE DRYING SOME LATER SUNDAY AND MONDAY. HEAVY RAINFALL AND SOME FLOODING POSSIBLE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM BOTH DAY AND NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION.
In the hours before
Special weather statement, Aug 16, 1:41 PM MDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 141 PM MDT WED AUG 16 2006 NMZ032-TXZ055-162145- SOUTHERN DESERT-EL PASO- INCLUDING THE CITIES OF...LAS CRUCES...EL PASO 141 PM MDT WED AUG 16 2006 FOR THE RIO GRANDE, INCLUDING EL PASO, MINOR FLOODING IS FORECASTED. HEAVY RAINFALL YESTERDAY AFTERNOON NORTH OF THE EL PASO AREA HAS CREATED A LARGE AMOUNT OF RUNOFF INTO THE RIO GRANDE NEAR HATCH. AS OF 130 PM MDT...THE RIO GRANDE IN EL PASO CONTINUED TO RISE VERY QUICKLY...AND IS NOW FORECAST TO RISE ABOVE FLOOD STAGE BY 6 PM MDT THIS AFTERNOON. A WEATHER SPOTTER REPORTED THAT THE RIO GRANDE HAD EXCEEDED ITS BANKS FROM SANTA TERESA TO SUNLAND PARK AT 100 PM MDT. FOR THE RIO GRANDE IN EL PASO, THE LATEST STAGE IS 7.4 FEET AT 1 PM WEDNESDAY. MINOR FLOODING IS FORECASTED, WITH A MAXIMUM STAGE OF BETWEEN 8.5 AND 9.0 FEET AT 6 PM WEDNESDAY, WHICH IS SLIGHTLY ABOVE FLOOD STAGE. TUNE IN TO LOCAL MEDIA AND NATIONAL WEATHER SERVICE FOR FURTHER UPDATES. HEAVY RAINS EXPECTED THIS AFTERNOON MAY RESULT IN EXCESS RUNOFF ACROSS THE AREA...MEANING THE POSSIBILITY OF FURTHER UPDATES AND UPGRADES TO THE FORECAST CREST. DO NOT DRIVE CARS THROUGH FLOODED AREAS...DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:08 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 2 hr |
| Aug 16, 3:10 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 95 min |
| Aug 16, 3:43 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 47 min |
| Aug 16, 4:13 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 62 min |
| Aug 16, 5:03 PM MDT | Flash Flood Warning | EPZ | Grant, Luna, Sierra | 102 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.